Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 17, NWS Austin/San Antonio, TX

January 13, 2007Blanco County, Kendall County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jan 13, 2007, 10:13 AM CST for Blanco County, Kendall County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 13, 2007, 10:13 AM CST (16:13 UTC)
Expired
Jan 13, 2007, 1:15 PM CST
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Blanco County, TX, Kendall County, TX

The radar

The Austin/San Antonio radar (KEWX), 68 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 13, 1:12 PM CSTFLASH FLOODBlanco, TXCRABAPPLE ROAD CLOSED.
Jan 13, 1:12 PM CSTFLASH FLOODJohnson City, TXFM 2766 CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 4.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 131614
FFWEWX
TXC031-259-131915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1013 AM CST SAT JAN 13 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  BLANCO
  KENDALL

* UNTIL 115 PM CST

* AT 1009 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAINS FROM BOERNE TO BLANCO AND JOHNSON CITY. RAINFALL
  RATES OF 1 TO 3 INCHES PER HOUR WERE NOTED. THE RAINS WERE MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE ROUND MOUNTAIN...PEDERNALES FALLS
  STATE PARK...JOHNSON CITY...CYPRESS MILL AND BLANCO

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2973 9873 3008 9833 3043 9816 3047 9854
      3015 9859

$$
1 follow-up statement
000 
WGUS74 KEWX 131808
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 PM CST SAT JAN 13 2007

TXC031-259-131915-
BLANCO TX-KENDALL TX-
1206 PM CST SAT JAN 13 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CST FOR
KENDALL AND BLANCO COUNTIES...

AT 1204 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE VERY HEAVY RAINS BETWEEN SISTERDALE...KENDALIA AND BLANCO 
AS WELL BETWEEN JOHNSON CITY AND ROUND MOUNTAIN. RAINFALL RATES OF 1 
TO 2 INCHES PER HOUR WERE NOTED. THESE RAINS WERE...MOVING NORTHEAST 
AT 20 MPH.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2973 9873 3008 9833 3043 9816 3047 9854
      3015 9859

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 5:53 AM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Jan 13, 5:53 AM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 AM CST SAT JAN 13 2007

.AVIATION...
A MIX BAG OF SKY CONDITIONS AS NUMEROUS SHOWERS AND
THUNDERSTORMS TRAVERSE THE AREA. BUT THERE APPEARS TO BE A
PREVAILING MVFR CIG AND HIGHER VFR CIG ABOVE. A COLD FRONTAL
BOUNDARY IS CURRENTLY MOVING SOUTH AT 13 KTS. WINDS WILL SHIFT TO
THE NORTHEAST AT KAUS ARND 15Z, KDRT 16Z, KHYI-KSAT 17Z AND KSSF
18Z. AFTER THE FROPA, CIGS WILL VARY FROM IFR TO MVFR WITH LIGHT
RAIN OR RAINSHOWERS CONTINUING.

&&

.PREV DISCUSSION... /ISSUED 438 AM CST SAT JAN 13 2007/

DISCUSSION...SOUTH CENTRAL TEXAS WILL SEE A DETERIORATION TO
WINTER WEATHER CONDITIONS BY THE END OF THE WEEKEND. THE INITIAL
SURGE OF POLAR AIR HAS ENTERED INTO THE AREAS NORTHERN PORTIONS
EARLY THIS MORNING FORCING US TO RECONSIDER TODAYS HIGH TEMPERATURE
FORECAST. THE TROPICAL TAP WILL CONTINUE ALOFT TODAY COMBINING
BOTH PACIFIC AND GULF MOISTURE SOURCES TO PRODUCE WIDESPREAD
SHOWERS AND THUNDERSTORMS..SOME OVERRUNNING THE INITIAL SHALLOW
COLD SURGE. CONTINUED OVERRUNNING TONIGHT WILL RESULT IN WIDESPREAD
RAIN AND SHOWERS. OVERRUNNING CONTINUES SUNDAY WITH THE SECONDARY
SURGE ARRIVING BRINGING COLDER AIR FOR SUNDAY NIGHT AND MONDAY.
AS READINGS DROP, BY LATE EVENING SUNDAY, RAIN WILL BEGIN
TRANSITIONING OVER TO FREEZING RAIN ACROSS THE NORTHERN PORTIONS
OF THE REGION, LIKELY EXPANDING SOUTH OVERNIGHT TO COVER MUCH OF
THE HILL COUNTRY AND MOST OF SOUTH CENTRAL TEXAS NORTH OF
INTERSTATE 10. AS TEMPERATURES REMAIN BELOW FREEZING OVER EASTERN
PORTIONS OF THE HILL COUNTRY TO THE NORTHERN PORTIONS OF THE I-35
CORRIDOR ON MONDAY, THIS IS WHERE SIGNIFICANT ACCUMULATIONS OF ICE
COULD OCCUR. A WINTER STORM WATCH MAY BE ISSUED FOR THIS AREA
LATER TODAY OR TONIGHT IF SUBSEQUENT MODELS SUGGEST THE SAME
TREND. FREEZING RAIN WILL BEGIN EXPANDING INTO OUR SOUTHEASTERN
CWA MONDAY NIGHT INTO TUESDAY MORNING AND SOME OF THIS WILL BECOME
MIXED WITH SLEET ACCORDING TO FORECAST MODEL SOUNDINGS. BY TUESDAY
NIGHT THIS WINTER WEATHER EPISODE WILL BE IN ITS WANING STAGES AS
THE ARCTIC RIDGE CONTINUES TO BUILD SOUTH, BUT NOT BEFORE THE
PRECIPITATION TRANSITIONS OVER TO SNOW PRIMARILY ALONG AND EAST OF
THE I-35 CORRIDOR. THE DRY COLD RIDGE WILL ANCHOR ITSELF ACROSS
SOUTH TEXAS WEDNESDAY THRU FRIDAY WITH NO SIGNIFICANT
PRECIPITATION EXPECTED BUT THE SUBTROPICAL JET WILL KEEP SKIES
MOSTLY CLOUDY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              65  37  43  33  33 / 100 100  70  90  70
AUSTIN BERGSTROM INTL AIRPORT  66  37  43  31  33 /  90 100  70  90  80
DEL RIO INTL AIRPORT           69  58  68  39  43 /  30  50  40  50  30
SAN ANTONIO INTL AIRPORT       66  48  58  33  34 /  80  80  60  90  70

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

02/06
Hazardous weather outlook, Jan 13, 5:32 AM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
532 AM CST SAT JAN 13 2007

TXZ171>173-183>194-202>209-217>225-228-141145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
532 AM CST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES ARE POSSIBLE ACROSS THE
EASTERN SECTIONS OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
FREEZING RAIN WILL COMMENCE OVER THE HILL COUNTRY SUNDAY NIGHT
AND SPREAD SOUTH ACROSS SOUTH CENTRAL TEXAS MONDAY NIGHT. A WINTRY
MIX OF FREEZING RAIN, SLEET AND SNOW IS POSSIBLE TUESDAY,
CHANGING OVER TO SNOW TUESDAY NIGHT. ONLY LIGHT ACCUMULATIONS ARE
EXPECTED AT THIS TIME. COLD TEMPERATURES WILL PREVAIL MONDAY NIGHT
THROUGH WEDNESDAY MORNING. A HARD FREEZE WILL GRIP THE AREA
TUESDAY NIGHT WITH WIND CHILL INDICES FALL TO THE SINGLE DIGITS
OVER THE HILL COUNTRY...AND TEENS OVER SOUTH CENTRAL TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED TUESDAY.

In the hours before

Special weather statement, Jan 13, 6:24 AM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
624 AM CST SAT JAN 13 2007

TXZ171>173-183>194-202>209-217>225-228-131430-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
624 AM CST SAT JAN 13 2007

...WET WEATHER WILL TRANSITION TO A WINTRY MIX LATE SUNDAY...

A SECONDARY SURGE OF COLD ARCTIC AIR WILL PUSH SOUTHWARD INTO
SOUTH CENTRAL TEXAS SUNDAY NIGHT AND MONDAY. TEMPERATURES WILL
BEGIN LOWERING TO BELOW FREEZING ACROSS NORTHERN PORTIONS OF SOUTH
CENTRAL TEXAS, INCLUDING THE TEXAS HILL COUNTRY OVERNIGHT SUNDAY WITH
CONTINUED WIDESPREAD OVERRUNNING EXPECTED. THIS OVERRUNNING LIQUID
PRECIPITATION WILL CHANGE TO LIGHT FREEZING RAIN AS SUBFREEZING
TEMPERATURES ENSUE AND WORK SOUTH. BY DAWN MONDAY, AREAS OF LIGHT
FREEZING RAIN COULD COVER MUCH OF THE TEXAS HILL COUNTRY AND MOST
AREAS OF SOUTH CENTRAL TEXAS NORTH OF INTERSTATE 10.

TEMPERATURES SHOULD REMAIN BELOW FREEZING FROM THE EASTERN HILL
COUNTRY EASTWARD TO THE NORTHERN PORTIONS OF THE INTERSTATE 35
CORRIDOR DURING THE DAY MONDAY. WITH OVERRUNNING CONDITIONS
CONTINUING, SIGNIFICANT ACCUMULATIONS OF ICE MAY OCCUR IN THIS
AREA. A WINTER STORM WATCH MAY BE ISSUED TODAY OR TONIGHT FOR
NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS SHOULD THESE FORECAST
TRENDS HOLD.

AS THE COLD ARCTIC RIDGE CONTINUES BUILDING SOUTH ACROSS THE
REGION MONDAY NIGHT INTO EARLY TUESDAY, FREEZING RAIN CONDITIONS
WILL EXPAND INTO EASTERN AND SOUTHERN PORTIONS OF SOUTH CENTRAL
TEXAS. THIS MAY TRANSITION INTO A WINTRY MIX OF FREEZING RAIN,
SLEET AND SNOW ACROSS AREAS MAINLY ALONG AND EAST OF THE
INTERSTATE 35 CORRIDOR TUESDAY NIGHT BEFORE ENDING WEDNESDAY.

OUTSIDE OF THE AFOREMENTIONED AREA OF POTENTIALLY SIGNIFICANT ICE
ACCUMULATIONS MONDAY, ONLY LIGHT ACCUMULATIONS OF ICE AND SNOW ARE
EXPECTED AT THIS TIME. ICING MAY POSE PROBLEMS MAINLY ON BRIDGES,
OVERPASSES AND EXPOSED OBJECTS. HOWEVER, EVEN LIGHT ACCUMULATIONS
CAN BE EXTREMELY DANGEROUS HERE IN SOUTH CENTRAL TEXAS.

THE TIMING AND MAGNITUDE OF COLDER WEATHER TO COME WILL BE CRITICAL
WITH THIS WINTER WEATHER EPISODE. IF THE POTENTIAL FOR HEAVIER
ACCUMULATIONS OF ICE IS EXPECTED IN THE NEXT 12 TO 24 HOURS, THEN
A WINTER STORM WATCH MAY BE REQUIRED FOR PARTS OF THE HILL COUNTRY
AND SOUTH CENTRAL TEXAS SUNDAY NIGHT OR MONDAY. LISTEN TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATES.
Local storm report, Jan 13, 8:42 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 AM CST SAT JAN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     S SAN MARCOS            29.88N 97.93W
01/13/2007                   HAYS               TX   EMERGENCY MNGR

            ROOF DAMAGE TO SEVERAL BUILDINGS NEAR I35 AND WONDER
            WORLD DR. REPORTED BY EOC.

&&

BF
Local storm report, Jan 13, 8:52 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
852 AM CST SAT JAN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     FLASH FLOOD      7 N AUSTIN              30.41N 97.75W
01/13/2007                   TRAVIS             TX   PUBLIC

            FLOODING/STANDING WATER REPORTED ON THE MAIN NORTHBOUND
            LANES OF MOPAC/LOOP 1 AT STECK AVENUE.

&&

DC
Local storm report, Jan 13, 9:31 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
931 AM CST SAT JAN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      AUSTIN                  30.31N 97.75W
01/13/2007                   TRAVIS             TX   LAW ENFORCEMENT

            SEVERAL HIGH WATER RESCUES UNDERWAY IN CITY OF AUSTIN
            INCLUDING 1106 W DITTMAR, 714 E 8TH STREET, CESAR CHAVEZ
            AND RED RIVER STREETS. 1 PERSON PULLED FROM WATER AND
            RESCUED SO FAR.

0858 AM     FLASH FLOOD      3 SSW AUSTIN            30.27N 97.77W
01/13/2007                   TRAVIS             TX   EMERGENCY MNGR

            SWIFT WATER RESCUE REPORTED ON INDUSTRIAL BLVD AT TERRY-O
            LANE JUST SOUTH OF BEN WHITE BOULEVARD.

0840 AM     FLASH FLOOD      AUSTIN                  30.31N 97.75W
01/13/2007                   TRAVIS             TX   EMERGENCY MNGR

            WALLER CREEK BETWEEN GUADALUPE AND 30TH ST IS OUT OF ITS
            BANKS. ROADS MAY BE FLOODED IN THE AREA. RESIDENTS AND
            BUSINESSES ALONG THE CREEK MAY EXPERIENCE YARD FLOODING.

0905 AM     FLASH FLOOD      AUSTIN                  30.31N 97.75W
01/13/2007                   TRAVIS             TX   LAW ENFORCEMENT

            AUSTIN POLICE DEPT REPORTS SOUTH 1ST AND OLTORF, STECK
            AND MOPAC, AND THORNBERRY RD ALL IMPASSABLE.

0914 AM     FLASH FLOOD      SAN MARCOS              29.88N 97.93W
01/13/2007                   HAYS               TX   LAW ENFORCEMENT

            BARRICADES UP ON SEVERAL ROADS AND LOW WATER CROSSINGS
            COUNTY WIDE.

&&

DC
Local storm report, Jan 13, 9:53 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
953 AM CST SAT JAN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      AUSTIN                  30.31N 97.75W
01/13/2007                   TRAVIS             TX   FIRE DEPT/RESCUE

            SINCE 0415 AM THIS MORNING AUSTIN/TRAVIS COUNTY EMS
            REPORTS EIGHT HIGH/SWIFT WATER RESCUES SO FAR IN THE CITY
            AS A RESULT OF FLASH FLOODING. AT LEAST ONE PERSON
            RESCUED SO FAR. SEARCH ONGOING FOR AT LEAST ONE OTHER
            PERSON.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 6:25 AM CSTFlash Flood WarningEWXHays, Travis3 hr
Jan 13, 7:24 AM CSTFlash Flood WarningEWXComal, Guadalupe3 hr
Jan 13, 8:44 AM CSTFlash Flood WarningEWXWilliamson2 hr
Jan 13, 9:25 AM CSTFlash Flood WarningEWXHays, Travis2 hr
Jan 13, 10:32 AM CSTFlash Flood WarningEWXComal, Guadalupe3 hr
Jan 13, 10:45 AM CSTFlash Flood WarningEWXWilliamson3 hr
Jan 13, 11:11 AM CSTFlash Flood WatchEWXAtascosa, Bastrop, Bexar, Blanco, Burnet, Caldwell and 15 more9 hr
Jan 13, 11:16 AM CSTFlash Flood WarningEWXHays, Travis2 hr
Jan 13, 12:20 PM CSTWinter Storm WatchEWXAtascosa, Bexar, DeWitt, Dimmit, Frio, Gonzales and 10 more16 hr
Jan 13, 12:20 PM CSTWinter Storm WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more4 days
Jan 13, 1:16 PM CSTFlash Flood WarningEWXBlanco119 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.